Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Took duromine and excedrine which caused BP to shoot high with restlessness. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
i took duromine and 600mg of excedrine and my blood pressure shot up with restlessness all night. is this as a result of the combination?
Posted Sun, 13 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 37 minutes later
Brief Answer:
Yes, can occur with this combination.

Detailed Answer:
Respected Sir,
1. Duromine (phentermine) and caffeine (a component in excedrine) are both known to cause increase in heart rate and blood pressure. This may be associated with a feeling of anxiety or uneasiness. These effects are acute and are not long lasting usually.
2. All 5 groups of "first line blood pressure (BP) lowering medicines" have equal efficacy. We can use any of them. The main aim is to achieve good control of blood pressure to the goal BP. The goal is <140 /90 mm Hg in patients who do not have diabetes or kidney failure. It is 130/ 80 mm Hg for diabetics and kidney failure patients. A combination of carvedilol (dilatrend), amlodipine (norvasc) and diovan (valsarten) is good enough if there are no side effects and goal BP is maintained.
Hope this clarifies the query. Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor